Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Weight loss
Jun 13, 2006

Dr Henry,

I have been on Combvir and Sustivia for the last 3.6 years. Three month ago my Cd4 count was 300 and VL was undetected. My next lab appointmnet is almost after a month.Just recently, the last 2 months, I have lost about 10 pounds. Except unusual tiredness and sleepness, I have not noticed other change in my helath. I am now asking you to give me the possible reasons for this weight loss.

Thanks,

Response from Dr. Henry

The AZT in Combivir can result in loss of body fat in some patients. Non-HIV conditions (such as hyperthyroidism, diabetes, depression, gut infections and many others) can cause weight loss so an evaluation by your HIV specialist is recommended. Weight can often fluctuate in a given individual for unclear reasons though varying activity levels and/food intake depending on season of the year and other factors contributes to the trajectory weight changes can take. KH



Previous
Eating Pickles for Liver toxity
Next
needle prick

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement